Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 28, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Mar 31, 1995, 7:16 PM EST for Brevard County, Florida. It was in force for 29 min.
The area
The counties it named.
The facts
- Issued
- Mar 31, 1995, 7:16 PM EST (00:16 UTC)
- Expired
- Mar 31, 1995, 7:45 PM EST
- In force
- 29 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Brevard County, FL
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 0.3 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- -321 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 010015 RRA SVRMLB FLC009-010045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 716 PM EST FRI MAR 31 1995 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 745 PM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL FLORIDA ...NORTHERN BREVARD COUNTY AT 715 PM..NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM NEAR TITUSVILLE. THE STORM WAS MOVING EAST AT 25 MPH AND WILL CROSS THE COAST WITHIN THE NEXT HALF HOUR. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE READY TO GO TO A SAFE PLACE IF SEVERE THUNDERSTORMS MOVE TOWARD YOUR AREA, ESPECIALLY IF YOU LIVE IN A MOBILE HOME. GLITTO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 2:45 PM EST, 4 hours 31 minutes earlier.
Area forecast discussion, Mar 31, 2:45 PM EST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 245 PM EST FRI MAR 31 1995 FRONTAL BOUNDARY ACROSS C FL FROM AROUND TTS TO BAYPORT ATTM DRIFTING SWD. RW/TRW CURRENTLY CONFINED N OF FRONT..BUT STILL EXPECT TO SEE SOME TRW DEVELOP S OF FRONT LATER THIS AFTERNOON WITH BETTER HEATING AND INCREASING INSTAB. WITH UPPER DISTURBANCE TO MOVE ACROSS TONIGHT AND PER WW147 WILL MENTION SEVERE TRW POSSIBLE AREAS 1 AND 2..ALSO POSITION OF JET WILL AID IN SOME HEAVY RAIN AMOUNTS NRN AREAS AND WILL MENTION AREA 1. WEAK SFC LOW TO DEVELOP IN GULF ALONG BOUNDARY AND CROSS PENINSULA AT 12-24 HRS. SHORTWAVES TO MOVE ACROSS STATE IN STJ WITH FRONTAL BOUNDARY DRIFTING SWD THROUGH CYCLE. WILL STAY ON HIGH SIDE WITH POPS ON SAT..AND LET MID SHIFT ADD WORDING FOR HEAVY RAINS OR STRONG TRW IF STILL NEEDED. WILL BEGIN TO TAPER POPS DOWN FROM N ON SAT NIGHT AND KEEP LOW POPS IN AREA 3 FOR SUN. 850 TROF STILL W OF STATE AT 48 HRS AND WILL KEEP CLOUDS PESSIMISTIC FOR SUN. GUIDANCE TEMPS LOOK REASONABLE AND WILL GENERALLY ACCEPT. @1...VOLUSIA LAKE SEMINOLE ORANGE OSCEOLA @2...BREVARD INDIAN RIVER @3...MARTIN OKEECHOBEE ST LUCIE MCO 63/71/58/74 7631 DAB 61/68/56/71 7631 MLB 63/73/60/74 6741 GLITTO
In the hours before
Special weather statement, Mar 31, 2:48 PM EST, 4 hours 28 minutes before
FLZ040-010050- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 248 PM EST FRI MAR 31 1995 ...SEVERE THUNDERSTORM WATCH FOR MARION COUNTY... THE NATIONAL SEVERE STORMS FORECAST CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR A LARGE PART OF CENTRAL FLORIDA INCLUDING MARION COUNTY. THE WATCH IS EFFECTIVE UNTIL 800 PM EST. LARGE HAIL...DANGEROUS LIGHTNING AND DAMAGING THUNDERSTORMS WINDS ARE POSSIBLE IN THIS AREA.
Special weather statement, Mar 31, 3:45 PM EST, 3 hours 31 minutes before
FLZ038-040-501-312145- SPECIAL WEATHER STATEMENT AND RADAR SUMMARY NATIONAL WEATHER SERVICE DAYTONA BEACH FL 345 PM EST FRI MAR 31 1995 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR A LARGE PART OF CENTRAL FLORIDA UNTIL 800 PM THIS EVENING AND INCLUDES MARION COUNTY... AT 340 PM...NATIONAL WEATHER SERVICE RADAR SHOWED A BAND OF THUNDERSTORMS REACHING FROM THE GULF COASTAL WATERS OFFSHORE BAYPORT AND NEW PORT RICHEY INTO THE INTERIOR OF THE FLORIDA PENINSULA AROUND LEESBURG AND EUSTIS. A LARGE AREA OF RAIN COVERED A GOOD PART OF THE STATE AND THE ADJACENT COASTAL WATERS NORTH OF CAPE CANAVERAL...ORLANDO AND TAMPA. MOVEMENT WAS EAST 25 MPH. A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE IN AND NEAR THE WATCH AREA. PERSONS SHOULD WATCH FOR THREATENING WEATHER AND LISTEN TO NOAA WEATHER RADIO... COMMERCIAL RADIO OR TELEVISION FOR FURTHER INFORMATION.
Special weather statement, Mar 31, 5:04 PM EST, 2 hours 12 minutes before
FLZ038-040-501-312305- SPECIAL WEATHER STATEMENT AND RADAR SUMMARY NATIONAL WEATHER SERVICE DAYTONA BEACH FL 504 PM EST FRI MAR 31 1995 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR A LARGE PART OF CENTRAL FLORIDA UNTIL 800 PM THIS EVENING AND INCLUDES MARION COUNTY... AT 445 PM...NATIONAL WEATHER SERVICE RADAR SHOWED A BAND OF THUNDERSTORMS FROM DAYTONA BEACH WEST OVER SOUTHERN MARION COUNTY TO BAYPORT ON THE GULF COAST. THESE STORMS EXTENDED SOUTH INTO OSCEOLA COUNTY ...STRONG THUNDERSTORMS WERE LOCATED IN PASCO AND LAKE COUNTIES... MOVEMENT WAS TO TO EAST AT 30 MPH. A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE IN AND NEAR THE WATCH AREA. PERSONS SHOULD WATCH FOR THREATENING WEATHER AND LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR FURTHER INFORMATION.
Special weather statement, Mar 31, 5:43 PM EST, 1 hour 33 minutes before
FLZ038-040-501-312345- SPECIAL WEATHER STATEMENT AND RADAR SUMMARY NATIONAL WEATHER SERVICE DAYTONA BEACH FL 543 PM EST FRI MAR 31 1995 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR A LARGE PART OF CENTRAL FLORIDA UNTIL 800 PM THIS EVENING AND INCLUDES MARION COUNTY... AT 535 PM...NATIONAL WEATHER SERVICE RADAR SHOWED A WIDESPREAD AREA OF SHOWERS AND THUNDERSTORMS ACROSS NORTH AND CENTRAL FLORIDA. HEAVY THUNDERSTOMS WERE LOCATED IN MARION COUNTY AND ALONG THE WEST COAST NORTH OF TAMPA. SEVERE THUNDERSTORMS WERE LOCATED JUST WEST AND SOUTH OF DISNEYWORLD AND BETWEEN ORLANDO AND WINTER GARDEN. MOVEMENT WAS TO THE EAST AT 30 MPH. STRONG GUSTY WINDS...FREQUENT LIGHTNING...VERY HEAVY RAINFALL AND SMALL HAIL MAY ACCOMPANY THE STRONGER STORMS.
Special weather statement, Mar 31, 6:15 PM EST, 1 hour 1 minute before
FLZ038-040-501-010020- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 615 PM EST FRI MAR 31 1995 ...MARION COUNTY HAS BEEN CLEARED FROM THE SEVERE THUNDERSTORM WATCH AREA... THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED AND A TORNADO WATCH HAS BEEN ISSUED FOR CENTRAL FLORIDA SOUTH OF ORLANDO UNTIL 100 AM TOMORROW MORNING.
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.